Institutional members access full text with Ovid®

Atazanavir-associated nephrolithiasis: cases from the US Food and Drug Administration's Adverse Event Reporting System

Chan-Tack, Kirk M; Truffa, Melissa M; Struble, Kimberly A; Birnkrant, Debra B

doi: 10.1097/QAD.0b013e32813aee35
Research Letters

The risk of nephrolithiasis associated with atazanavir is not well characterized. The US Food and Drug Administration's Adverse Event Reporting System was searched for reports of nephrolithiasis in HIV-infected patients taking an atazanavir-based regimen. Thirty cases were identified. Many patients required hospitalization for management, including lithotripsy, ureteral stent insertion, or endoscopic stone removal. Some cases of nephrolithiasis resulted in atazanavir discontinuation. Healthcare professionals and patients should be informed that nephrolithiasis is a possible adverse event with atazanavir.

Division of Antiviral Products, Center for Drug Evaluation and Research, Food and Drug Administration, Silver Spring, Maryland, USA.

Received 23 February, 2007

Accepted 27 February, 2007

© 2007 Lippincott Williams & Wilkins, Inc.